MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Model Number 442260
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bactec¿ standard/10 aerobic/f culture vials 3 false positive results were obtained by the laboratory personnel.A gram stain test was used to confirm the results as false positives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " - number of wrong results obtained: 3.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: customer reported a false positive defect.Neither photos nor returned good samples were received.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Batch history records were reviewed, and all testing were within specification for product release.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Plot/log file review: the plots individually could be potential growth, however the identical timing and station proximity suggest there could be external influences.  complaint is unconfirmed based on retention samples and batch history record review.No correctives actions were required.
 
Event or Problem Description
It was reported that while using bd bactec¿ standard/10 aerobic/f culture vials 3 false positive results were obtained by the laboratory personnel.A gram stain test was used to confirm the results as false positives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "number of wrong results obtained: 3.".

Brand Name
BD BACTEC¿ STANDARD/10 AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14575537
Report Number2647876-2022-00150
Device Sequence Number12007422
Product Code MDB
UDI-Device Identifier00382904422608
UDI-Public00382904422608
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number442260
Device Catalogue Number442027
Device Lot Number1280691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown